Medication 84 Mcg / Puff Is Too Much For A Child

983 WordsOct 15, 20154 Pages
What are your concerns at this time? Be specific. • His Pulse ox of 94% reading is on the lower side, but still in normal range which indicated that there is less oxygen perfusion. • Brandon is 11 years of age and there is a precaution for taking beclomethasone children under 12 years of age. The CRNP prescribed Beclomethasone with 84 mcg/ puff once a day by inhalation; According to the Mosby’s drug guide, it was stated that child 5-12yrs. should take 40 mcg bid and max 80 mcg bid. In this case, prescribing 84 mcg/puff is too much for a child. High doses is a serious concern in children. Brandon has a low PEFR which means that he is not expiring air correctly and his asthma is not being well controlled; which can possibly be due the improper administration of the Beclomethasone. • Brandon also shows symptoms the small white patches and sometimes sores in his oropharynx. It is important for Brandon to see a health care provider about the adverse effects of Beclomethasone; which can cause bacterial, fungal, viral infection of the mouth, throat or lungs. • The mother was supposed to give the Beclomethasone Metered Dose Inhaler daily rather than when he needed it. Instead his mother should have given him Ventolin MDI 90mcg/dose once 2 puffs inhaled on an as needed bases q4-6 hours. The CRNP should have recommended a specific antihistamine for the patient, because the mother may not know what exact antihistamine to use for her child. There is a chance that she may purchase a

    More about Medication 84 Mcg / Puff Is Too Much For A Child

      Open Document